Alert archive / Indiana / Beach Hazards Statements in 2023

Beach Hazards Statement 3, NWS Chicago, IL

June 10, 2023Lake County, Porter County, Indiana; Cook County, Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jun 10, 2023, 3:51 AM CDT for Lake County, Porter County, Indiana; Cook County, Lake County, Illinois. It took effect at Jun 11, 2023, 1:00 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2023, 3:51 AM CDT (08:51 UTC)
In effect from
Jun 11, 2023, 1:00 AM CDT
Expired
Jun 12, 2023, 3:00 PM CDT
In force
38 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2848 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WHUS43 KLOT 100851
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
351 AM CDT Sat Jun 10 2023

ILZ006-103-104-101700-
/O.NEW.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/
Lake IL-Northern Cook-Central Cook-
351 AM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday
  evening.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS....Waves quickly building to 3 to 5 ft late
  this evening with lake enhanced cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-101700-
/O.NEW.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/
Lake IN-Porter-
351 AM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
EARLY MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday
  evening.

* WHERE...Lake IN and Porter Counties.

* WHEN...From late tonight through early Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Waves quickly building to 3 to 5 ft
  overnight with lake enhanced cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
10 follow-up statements
877 
WHUS43 KLOT 101520
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1020 AM CDT Sat Jun 10 2023

ILZ006-103-104-102330-
/O.CON.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/
Lake IL-Northern Cook-Central Cook-
1020 AM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday
  evening.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From late tonight through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS....Waves quickly building to 3 to 5 ft late
  this evening with lake enhanced cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-102330-
/O.CON.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/
Lake IN-Porter-
1020 AM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Peak waves of 7 to 10 ft expected by Sunday
  evening.

* WHERE...Lake IN and Porter Counties.

* WHEN...From late tonight through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Waves quickly building to 3 to 5 ft
  overnight with lake enhanced cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
385 
WHUS43 KLOT 102048
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
348 PM CDT Sat Jun 10 2023

ILZ006-103-104-110500-
/O.CON.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/
Lake IL-Northern Cook-Central Cook-
348 PM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From 1 AM CDT Sunday through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

* ADDITIONAL DETAILS....Waves quickly building to 3 to 6 ft late 
  this evening with a lake enhanced cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-110500-
/O.CON.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/
Lake IN-Porter-
348 PM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From late tonight through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers.

* ADDITIONAL DETAILS...Waves quickly building to 3 to 5 ft
  overnight with a cold frontal passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
215 
WHUS43 KLOT 110151
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
851 PM CDT Sat Jun 10 2023

ILZ006-103-104-111000-
/O.CON.KLOT.BH.S.0003.230611T0600Z-230612T1200Z/
Lake IL-Northern Cook-Central Cook-
851 PM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT SUNDAY
THROUGH MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...From 1 AM CDT Sunday through Monday morning.

* IMPACTS...Swimming conditions will be life threatening,
  especially for inexperienced swimmers. For information on swim
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-111000-
/O.CON.KLOT.BH.S.0003.230611T0900Z-230612T1800Z/
Lake IN-Porter-
851 PM CDT Sat Jun 10 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT SUNDAY
THROUGH MONDAY AFTERNOON...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From late tonight through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Borchardt
333 
WHUS43 KLOT 110836
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
336 AM CDT Sun Jun 11 2023

ILZ006-103-104-111645-
/O.EXT.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/
Lake IL-Northern Cook-Central Cook-
336 AM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-111645-
/O.EXT.KLOT.BH.S.0003.230611T0900Z-230612T2000Z/
Lake IN-Porter-
336 AM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Petr
911 
WHUS43 KLOT 111516
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1016 AM CDT Sun Jun 11 2023

ILZ006-103-104-112330-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/
Lake IL-Northern Cook-Central Cook-
1016 AM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 11 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-112330-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/
Lake IN-Porter-
1016 AM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
740 
WHUS43 KLOT 111953
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
253 PM CDT Sun Jun 11 2023

ILZ006-103-104-120430-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/
Lake IL-Northern Cook-Central Cook-
253 PM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 11 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-120430-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/
Lake IN-Porter-
253 PM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
128 
WHUS43 KLOT 120137
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
837 PM CDT Sun Jun 11 2023

ILZ006-103-104-120945-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/
Lake IL-Northern Cook-Central Cook-
837 PM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 7 to 11 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Through Monday morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-120945-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/
Lake IN-Porter-
837 PM CDT Sun Jun 11 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

BB
331 
WHUS43 KLOT 120849
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
349 AM CDT Mon Jun 12 2023

ILZ006-103-104-121500-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/
Lake IL-Northern Cook-Central Cook-
349 AM CDT Mon Jun 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 5 to 8 ft expected.

* WHERE...Lake IL, Northern Cook and Central Cook Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-121700-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/
Lake IN-Porter-
349 AM CDT Mon Jun 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 7 to 10 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

Petr
928 
WHUS43 KLOT 121502
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1002 AM CDT Mon Jun 12 2023

ILZ006-103-104-121615-
/O.EXP.KLOT.BH.S.0003.000000T0000Z-230612T1500Z/
Lake IL-Northern Cook-Central Cook-
1002 AM CDT Mon Jun 12 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves will continue to subside this morning into this afternoon.

$$

INZ001-002-122000-
/O.CON.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/
Lake IN-Porter-
1002 AM CDT Mon Jun 12 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 6 ft expected.

* WHERE...Lake (IN) and Porter Counties.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
948 
WHUS43 KLOT 122019
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
319 PM CDT Mon Jun 12 2023

INZ001-002-122130-
/O.EXP.KLOT.BH.S.0003.000000T0000Z-230612T2000Z/
Lake IN-Porter-
319 PM CDT Mon Jun 12 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves will continue to subside this evening.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 10, 3:10 AM CDT, 41 minutes earlier.

Area forecast discussion, Jun 10, 3:10 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
310 AM CDT Sat Jun 10 2023

.SHORT TERM...
Issued at 310 AM CDT Sat Jun 10 2023

Through Sunday...

Key Messages:

 * Warmer today with highs in low-mid 80s

 * Strong backdoor cold front pushes through late this evening
   bringing gusty winds, 10+ degree temp drop, and building waves

 * Cool, breezy, and rainy conditions Sunday

 * Rain expected tonight through Sunday though confidence remains
   low on amounts (trending lower: 0.25-0.75")

Today looks dry through the daylight hours with highs expected to
be a smidge warmer than yesterday in the low to mid 80s.
Southwesterly flow should help warm temperatures into the 80s
closer to the shore, though it does look like a lake breeze will
try to make inroads by mid afternoon along the immediate Illinois
shore which will cool temps off a bit prior to sunset.

By this evening the upper jet becomes more pronounced near 100kt
as the upper trough continues to dive south out of Canada toward
the area with an associated backdoor cold front sweeping well
ahead of it and driving across the area. Meanwhile a disturbance
will be moving within the upper ridge across the Central Plains
toward the mid-Mississippi Valley. The eventual phasing of these
features and developing surface low will play a role in our
precipitation chances tonight through Sunday.

While temperatures will already be cooling after sunset, expect an
additional 10+ degree drop with the frontal passage this evening
as temps quickly drop into the upper 50s to lower 60s with the
backdoor frontal passage. Winds will also become rather gusty
which will help build waves quickly along the Lake Michigan shore.
While conditions will not be favorable to head to the beach, use
extra caution near the water due to expected high waves and
dangerous currents through Monday morning.

Latest guidance continues to be somewhat mixed on how much
precipitation we end up with with this system. The initial warm
advective showers some guidance tries to develop ahead of the
approaching surface low could arrive as early as this evening
though think this should struggle initially due to antecedent dry
low-levels. While some hi-res guidance suggests we may struggle
to see hardly any rain at all, think there is enough upper level
dynamics combined with the surface low nearby to get at least some
shower activity across the area with amounts in the 0.25-0.75"
range. Localized higher amounts, especially closer to the surface
low in our far southern locales and beneath any f-gen banding
could result in locally higher amounts depending on where those
set up. Lastly, cannot rule out a few rumbles of thunder on our
southwestern and southern fringes of the forecast area (well
outside of the Chicago metro).

Temperatures on Sunday will be notably cooler with highs only in
the 60s thanks to cool breezy northeast winds off of Lake
Michigan.

Petr

&&

.LONG TERM...
Issued at 310 AM CDT Sat Jun 10 2023

Sunday night through Friday...

An expansive upper low will cutoff from the mean synoptic flow at
the start of the extended period and will meander across the Great
Lakes region through the middle of the week. While pretty much
daily (low end) precipitation chances were offered up by the NBM,
it's possible we remain just far enough away from the core of the
upper low and associated vorticity maxima, coupled with persistent
diurnal "mixing-out" of higher PBL dewpoints, that much of the
period may remain completely dry.

Notably drier air will be in the process of pressing across the
forecast area at the start of the period Sunday night and will
bring about an abrupt end to any lingering shower activity along
with a swift evacuation of remnant low stratus. The surface
pressure gradient looks to remain tight enough to keep at least
some flow going through the night which may help hold temperatures
up a bit, but either way, Sunday night-Monday morning looks like
a cool one with lows away from the lake dipping into the 40s.

While we'll remain in close proximity to the expansive upper
gyre/circulation to start the week, most guidance suggests
relatively deep boundary layer mixing will take place Monday and
Tuesday afternoons. In addition, some degree of warmer air aloft
around 600 mb is noted in forecast soundings, and this would
further chew away at any surface-based instability. Think most of
Monday/Tuesday are looking dry as a result, but have maintained
some slight chance-chance PoPs mainly across NE IL/NW IN to
account for sprockets of enhanced DCVA pinwheeling around the base
of the upper low. Breezy west/northwesterly winds also look like a
decent bet as we mix into 30-35 kts of flow off the deck each day.

Temperatures are set to rebound pretty nicely come Wednesday as
mid-level heights rise and some degree of ridging tries to build
in overhead. While guidance is far from an agreed-upon solution,
there's a decent signal that a series of reinforcing backdoor
fronts will drop through the region during the latter half of the
week. The best theta-e reservoir may ultimately remain just to
our south, yielding higher storm chances off to our south and
west, but obviously plenty of time for things to change.

Carlaw

&&

.AVIATION...
For the 06Z TAFs...

Light southwesterly or variable winds will continue tonight before
picking up a bit in speed through the morning hours today. The
only aviation weather concern this period revolves around a sharp
wind shift associated with a backdoor front which looks to arrive
late this evening. Expect continued minor timing changes in future
TAFs, but best estimate for FROPA is about 4-5z at ORD, MDW, DPA,
and RFD, and right at the tail end of the TAF window at GYY.

The potential for showers will increase towards the end of the
extended ORD/MDW TAFs, but given recent drier model trends, have
elected to forgo a precipitation mention for now. Some potential
for low-MVFR cigs exists early Sunday morning, but this will be
addressed in future TAF issuances.

Carlaw

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 9, 3:13 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
313 PM CDT Fri Jun 9 2023

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-102015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
313 PM CDT Fri Jun 9 2023 /413 PM EDT Fri Jun 9 2023/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Sunday...
  Limited Thunderstorm Risk south of I-80.
  High Swim Risk Lake Michigan Shore
Monday...
  High Swim Risk Lake Michigan Shore

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-102015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
313 PM CDT Fri Jun 9 2023

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Sunday through Tuesday...
  Hazardous conditions for small craft are likely.

Kluber

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:49 AM CDTSmall Craft AdvisoryLOT59 hr

Nearby

Beach Hazards Statements in Indiana, 2023Beach Hazards Statements in Illinois, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.